MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.0MM CANN DRILL BIT W/QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. 2.0MM CANN DRILL BIT W/QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71177110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while drilling the bone, drill broke inside a tissue protector.No delay and no injury.Procedure was concluded with a backup device from smith and nephew.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Per photos attached, the device appears to have the tip broke off.The photos don't show the broken piece in the photos.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
2.0MM CANN DRILL BIT W/QC
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8719958
Report Number1020279-2019-02353
Device Sequence Number19400114
Product Code MDM
UDI-Device Identifier03596010624307
UDI-Public03596010624307
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number71177110
Device Lot Number13FHU0005
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1